Alert archive / Nebraska / Frost Advisories in 2018
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 25, 2018, 2:55 AM MDT for 8 counties in Nebraska. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 2:55 AM MDT (08:55 UTC)
- In effect from
- Sep 26, 2018, 12:00 AM MDT
- Expired
- Sep 26, 2018, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Lincoln County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS73 KLBF 250855 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 355 AM CDT Tue Sep 25 2018 ...Frost Conditions Expected across the Northwest Sandhills Tonight... .Surface high pressure will settle over western Nebraska tonight. With clear skies, low temperatures will fall into the lower 30s across the northwest Sandhills tonight through daybreak Wednesday morning. NEZ004-022-252100- /O.NEW.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Sheridan-Garden- Including the cities of Gordon, Rushville, Oshkosh, and Lewellen 255 AM MDT Tue Sep 25 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM MDT Wednesday. * Temperatures...In the low 30s. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
4 follow-up statements
309 WWUS73 KLBF 251921 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 221 PM CDT Tue Sep 25 2018 ...Cold Temperatures Tonight for the Western Sandhills and Platte River Valley... .As an area of high pressure moves over Nebraska, skies will clear out and winds lighten. Temperatures will fall well into the 30s across parts of western Nebraska late tonight into Wednesday morning. Some locations near the Pine Ridge may drop into the 20s. A Freeze Warning is now in effect for Sheridan County, while the Frost Advisory has been expanded to include the western Sandhills and Platte River Valley. NEZ004-261000- /O.UPG.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ /O.NEW.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 121 PM MDT Tue Sep 25 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM MDT Wednesday. The Frost Advisory is no longer in effect. * Temperatures...Near 30. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ023-035-056-057-059-094-261000- /O.EXA.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 221 PM CDT Tue Sep 25 2018 /121 PM MDT Tue Sep 25 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Wednesday. * Temperatures...Lower to mid 30s. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ022-261000- /O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Garden- Including the cities of Oshkosh and Lewellen 121 PM MDT Tue Sep 25 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * Temperatures...Lower to mid 30s. * Timing...Temperatures will fall into the mid 30s by midnight, reaching the low 30s late tonight and early Wednesday morning. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
762 WWUS73 KLBF 260327 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1027 PM CDT Tue Sep 25 2018 ...Cold Temperatures Tonight for the Western Sandhills and Platte River Valley... .As an area of high pressure moves over Nebraska, skies will clear out and winds lighten. Temperatures will fall well into the 30s across parts of western Nebraska late tonight into Wednesday morning. Some locations near the Pine Ridge may drop into the 20s. A Freeze Warning is now in effect for Sheridan County, while the Frost Advisory has been expanded to include the western Sandhills and Platte River Valley. NEZ004-261400- /O.CON.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 927 PM MDT Tue Sep 25 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY... * Low temperatures...will range from the upper 20s to near 30 degrees. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ022-023-035-056-057-059-094-261400- /O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 1027 PM CDT Tue Sep 25 2018 /927 PM MDT Tue Sep 25 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY... * Low temperatures...in the lower to mid 30s. * Impacts...Frost conditions may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Taylor
739 WWUS73 KLBF 260848 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 348 AM CDT Wed Sep 26 2018 ...Cold Temperatures early this morning for the Western Sandhills and Platte River Valley... .As an area of high pressure remains over Nebraska, skies will remain mostly clear with light winds. Temperatures will fall into the lower to mid 30s across parts of western Nebraska this morning. Some locations in Sheridan County will drop to around 30. A Freeze Warning remains in effect for Sheridan County, while the Frost Advisory continues for the western Sandhills and Platte River Valley. NEZ004-261400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 248 AM MDT Wed Sep 26 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * Low temperatures...will range from the upper 20s to near 30 degrees. * Impacts...Frost and freeze conditions may damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation if precautions are not taken. && $$ NEZ022-023-035-056-057-059-094-261400- /O.CON.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 348 AM CDT Wed Sep 26 2018 /248 AM MDT Wed Sep 26 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * Low temperatures...in the lower to mid 30s. * Impacts...Frost conditions may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg
681 WWUS73 KLBF 261421 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 921 AM CDT Wed Sep 26 2018 ...Temperatures have risen into the mid 30s to lower 40s... .Temperatures across western and north central Nebraska have risen into the mid 30s to upper 40s. With temperatures above freezing, the freeze warning and frost advisory will be allowed to expire. NEZ004-261530- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/ Sheridan- Including the cities of Gordon and Rushville 821 AM MDT Wed Sep 26 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen into the middle 30s to lower 40s across Sheridan county, so the threat for freezing temperatures has ended. $$ NEZ022-023-035-056-057-059-094-261530- /O.EXP.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/ Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore 921 AM CDT Wed Sep 26 2018 /821 AM MDT Wed Sep 26 2018/ ...FROST ADVISORY HAS EXPIRED... Temperatures have risen into the upper 30s and lower 40s across the southeastern panhandle, western sandhills and portions of southwestern Nebraska. The threat for frost has ended. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 24, 10:52 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 24, 10:52 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1152 PM CDT Mon Sep 24 2018 .SYNOPSIS... Issued at 335 PM CDT Mon Sep 24 2018 The H5 pattern has amplified across the CONUS over the past 24 hours. High pressure is anchored near Bermuda and across the northeastern Pacific-off the coast of British Columbia. East of this feature, a broad trough of low pressure extended from the Northwest Territories of Canada, south into the central Rockies. A lead shortwave trough of low pressure, has skirted across the Dakotas and Nebraska today and brought showers to northern portions of the forecast area earlier this morning and early this afternoon. Most of this activity has since dissipated as of mid afternoon, however, a decent shield of cloud cover extended from southwestern Nebraska into portions of north central Nebraska. Temperatures as of 2 PM CDT ranged from 55 at Valentine to 68 at Ogallala and Imperial. && .SHORT TERM...(This evening through Tuesday) Issued at 335 PM CDT Mon Sep 24 2018 A disturbance will move across the area tonight into Tuesday morning bringing a chance for showers. Instability looks to be very minimal and have taken the mention of thunder out of much of the forecast area with the exception of the evening hours where there may be a very isolated chance for thunder. The best chance will remain mostly west of highway 61. The chance of an isolated thunder is a small window of time, mainly before sunset as the environment is not very favorable for thunderstorms, keeping confidence low. Chance of rain showers tonight will be scattered. The best chance will be across the northwest Nebraska eastward into Cherry County late tonight through early morning. This area could see anywhere from a tenth to a quarter of an inch of rain. The rest of the forecast area will see minimal rainfall amounts. As for temperatures tonight and Tuesday. Low temperatures will be near to slightly above normal with temperatures in the upper 40s across southwest and north central Nebraska. Temperatures on Tuesday will range anywhere from 5 degrees below normal across southwest Nebraska to 10 degrees below normal across northern Nebraska. Highs will be in the 60s. .LONG TERM...(Tuesday night through Monday) Issued at 335 PM CDT Mon Sep 24 2018 In the mid range and extended periods, the main forecast challenge is frost/freeze potential for Tuesday night. High pressure will build south into western, then southwestern and south central Nebraska overnight Tuesday night. Clear skies, light winds and dry air will accompany the high and will lead to lows in the 30s by Wednesday morning. The forecast was initialized with the superblend and seemed too warm with lows in the middle 30s to lower 40s. After collaboration with the neighboring offices, went ahead and trended min temps toward the cooler MET and MAV guidance. This resulted in lows in the lower 30s in the northwest and Platte River valley with middle to upper 30s elsewhere. Will begin to mention frost with this fcst issuance and use a patchy fog mention with temps of 35 to 36 and areas of frost were temps of 34 and below are forecast. Will not be issuing any headlines right now as there is some differences in the models as to where the forecast location of the surface high is at 12z Wednesday. The NAM12 solution has this feature over swrn Nebraska while the GFS has it over south central Nebraska. We will however, continue to mention the frost threat in the HWO, as this will be the coldest temps seen across the area since last April. Temperatures will undergo some swings through the end of the week. Southerly winds will commence on Wednesday behind the exiting high pressure forcing warmer air into the area. This will be followed by a cold FROPA Wednesday night. A warm front will push into the area Thursday with another cold front passing through the area Thursday night. Light rain will be possible Thursday night across the northern forecast area, INVOF a decent area of mid level frontogenesis. Much cooler air will push into the forecast area behind the front with highs in the 50s Friday and Saturday. Warmer temperatures will push into the region Sunday, followed by cooler readings for Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1149 PM CDT Mon Sep 24 2018 An area of low pressure and associated cold front will cross the area tonight into Tuesday. This will bring an increase in cloud with ceilings lowering to MVFR after 06Z Tuesday. In addition, scattered showers will continue across the area. These will mainly stay along and north of Interstate 80, or along and north of a KSNY to KOGA to KLBF line. Winds will become gusty from the northwest toward dawn this morning as the front passes, with gusts in excess of 25 kt expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Gomez LONG TERM...Buttler AVIATION...Taylor
Hazardous weather outlook, Sep 25, 2:47 AM MDT, 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 AM CDT Tue Sep 25 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-260900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 AM CDT Tue Sep 25 2018 /247 AM MDT Tue Sep 25 2018/ Frost Advisory Across Northwest Nebraska This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Ongoing showers and thunderstorms will continue through the morning. Frost is possible late tonight into Wednesday morning across parts of northwest Nebraska. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Wednesday morning lows will fall into the 30s with the coldest temperatures across Sheridan and Garden counties. Frost Advisory continues through 8AM MDT. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:21 PM MDT | Freeze Warning | LBF | Sheridan | 19 hr |
Nearby
Frost Advisories in Nebraska, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.